Flash Flood, Duval
- When
- June 21, 11:30 AM EST to 5:00 PM EST
- Where
- Duval County, East Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Numerous street flooded and closed.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 8:00 AM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 AM EDT FRI JUN 21 2002 LOW LEVEL COASTAL TROUGH LIES RIGHT ALONG THE IMMEDIATE COAST THIS MORNING WITH A MESO LOW SPINNING WEST ACROSS FLAGLER AND PUTNAM COUNTIES. THE MESO-LOW IS SERVING TO FOCUS THE GREATEST SURFACE CONVERGENCE AND THE THE MAIN RAINFALL BANDS OVER ST JOHNS...CLAY... DUVAL...NASSAU AND CAMDEN COUNTIES. I EXPECT HEAVY RAINFALL TO CONTINUE BETWEEN THE COAST AND THE ST JOHNS RIVER NORTH OF DOWNTOWN AND ALSO EAST OF I-95 NORTH OF DOWNTOWN. RAINFALL TOTALS IN GENERAL HAVE BEEN REASONABLE BUT A FEW LOCATIONS...LIKE NEAR ST AUGUSTINE... HAVE BEEN DUMPED ON WITH UP TO FOUR INCHES OF RAIN. SINCE THE AREA IS SOMEWHAT SATURATED (HOW LONG HAS IT BEEN SINCE I COULD SAY THAT) AND IT DOESNT LOOK LIKE THE RAINFALL WILL LET UP THIS MORNING HAVE ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY FOR DUVAL...NASSAU AND ST JOHNS COUNTIES. I DONT SEE THE NEED FOR A FLOOD WATCH AT THIS TIME AND FEEL MOST PROBLEMS WILL BE IN POOR DRAINAGE LOCATIONS. ALSO THE ADVISORY SERVES TO FURTHER HIGHLIGHT THE POSSIBILITY OF FLOODING AND I LEFT OPEN THE POSSIBILITY OF WARNINGS SHOULD SIGNIFICANT FLOODING OCCUR. WITH THE UPPER LEVEL LOW SPINNING OVER THE FORECAST AREA THE REMAINDER OF THE DAY SHOULD BE NASTY. FOCUS MAY SHIFT FROM THE COAST TO INLAND LOCATIONS THIS AFTERNOON...ESPECIALLY IF THE DRY SLOT ALLOWS SIGNIFICANT DAYTIME HEATING OVER THE SOUTHERN ZONES. STAY TUNED WEATHER FANS. MARINE...ST AUGUSTINE RINNING 17-20 KNOTS THIS AM AND WILL KEEP SMALL CRAFT EXERCISE CAUTION GOING. .JAX... .GA...NONE. .FL...NONE.. SANDRIK
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-212000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT FRI JUN 21 2002 ...FLOOD WATCH FOR CAMDEN...CLAY...DUVAL...GLYNN...NASSAU AND ST JOHNS COUNTIES THROUGH 4 PM... AN UPPER LEVEL LOW PRESSURE OVER THE SOUTHEAST STATES WAS DRAWING VERY MOIST AIR FROM THE CARIBBEAN SEA AND GULF OF MEXICO ACROSS THE AREA. A SURFACE TROF AND LOW PRESSURE CENTER WERE DEVELOPING ALONG THE NORTHEAST FLORIDA COAST AND WERE DRAWING VERY MOIST ATLANTIC OCEAN AIR ACROSS THE REGION. THE COMBINATION OF THE TWO AIR MASSES WILL RESULT IN VERY HEAVY RAINFALL TODAY ALONG THE COAST FROM SAINT SIMONS ISLAND SOUTH TO MATANZAS INLET AND FROM THE COASTLINE INLAND TO HIGHWAY 301. STORM SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-211900- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT FRI JUN 21 2002 ...A FLOOD WARNING IS IN EFFECT FOR DUVAL COUNTY THROUGH 3 PM... ...FLOOD WATCH FOR CAMDEN...CLAY...GLYNN...NASSAU AND ST JOHNS COUNTIES THROUGH 4 PM... ...A URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR CAMDEN... CLAY...GLYNN...NASSAU AND ST JOHNS COUNTIES THROUGH 6 PM... AN UPPER LEVEL LOW PRESSURE OVER THE SOUTHEAST STATES WAS DRAWING VERY MOIST AIR FROM THE CARIBBEAN SEA AND GULF OF MEXICO ACROSS THE AREA. A SURFACE TROF AND LOW PRESSURE CENTER WERE DEVELOPING ALONG THE NORTHEAST FLORIDA COAST AND WERE DRAWING VERY MOIST ATLANTIC OCEAN AIR ACROSS THE REGION. THE COMBINATION OF THE TWO AIR MASSES WILL RESULT IN VERY HEAVY RAINFALL TODAY ALONG THE COAST FROM SAINT SIMONS ISLAND SOUTH TO MATANZAS INLET AND FROM THE COASTLINE INLAND TO HIGHWAY 301. NUMEROUS REPORTS OF FLOODING OF POOR DRAINAGE AREAS AND ROADWAYS HAVE BEEN RECEIVED. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH. REMAIN ALERT FOR POSSIBLE WARNINGS SHOULD SIGNIFICANT FLOODING OCCUR AND PERSONS IN FLOOD PRONE AREAS SHOULD BE PREPARED TO PROTECT PROPERTY FROM RISING WATERS. STORM SPOTTERS ACTIVATION IS REQUESTED IN THE WATCH AND WARNING AREA AND SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 16:29 UTC.
1 flash flood. Local standard time, as filed.
Numerous street flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300952.